WHO identifies four deadly cough products and warns against their use

0

The World Health Organization (WHO) Medical Product Alert has identified four substandard cough products that are fatal for use in children.

Drugs detected in The Gambia last month are believed to have been distributed through informal access to other African markets.

These are Promethazine Oral Solution, Kofexmalin Baby Cough Syrup, Makoff Baby Cough Syrup, and Magrip N Cold Syrup.

The manufacturer of these products is Maiden Pharmaceuticals Limited in Haryana, India, and the company has provided no guarantees to WHO on the safety and quality of these products.

Substandard medical products are products that do not meet their quality standards or specifications and are therefore off-specification.

According to the WHO, laboratory analysis of samples of each of the four products confirms that they contain unacceptable amounts of diethylene glycol and ethylene glycol as contaminants.

Risks

Diethylene glycol and ethylene glycol are toxic to humans when consumed and can be fatal.

Toxic effects may include abdominal pain, vomiting, diarrhea, inability to urinate, headache, altered mental status, and acute kidney injury, which may lead to death.

The WHO has advised that all batches of these products be considered unsafe until they can be analyzed by the relevant national regulatory authorities.

He warned that the products are dangerous and that their use, especially by children, could lead to serious injury or death.

Also Read: Drug Abuse Can Trigger Heart Attack in Young People – Evercare Cardiologist

“It is important to detect and remove these substandard products from circulation to avoid harm to patients,” the global health body warned in an official alert on Wednesday.

WHO has called for increased monitoring and due diligence within the supply chains of countries and regions that may be affected by the products. Increased oversight of the unregulated market is also advised.

All medical products are advised to be approved and obtained from authorized suppliers. The authenticity and physical condition of the products must be carefully checked. And if in doubt, advice should be sought from a medical professional.

National regulatory and health authorities are advised to notify WHO immediately if such substandard products are discovered in their respective countries.

“If you have these inferior products, please do not use them. If you, or someone you know, has used these products or experienced an adverse reaction after use, you are advised to consult a qualified physician immediately and report the incident to the National Center for Pharmacovigilance. he declares.

Share.

Comments are closed.